Florida, 2013Rip Current in Florida, May 30, 2013
May 30, 2013 · NWS JAX · 1 event in 1 county or zone
A male was killed in the surf zone. The cause was unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A male was killed in the surf zone. The cause was unknown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:33 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, May 30, 1:33 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU MAY 30 2013
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
RIDGING PERSISTS TO THE NORTH OF THE REGION...WITH MOIST EASTERLY
FLOW ACROSS THE LOCAL AREA. WITH THE MOIST FLOW AND WEAK BUCKLING
OF THE RIDGE...ISOLATED TO SCATTERED SHOWERS ARE DEVELOPING ACROSS
NORTH-CENTRAL FLORIDA...WITH A FEW LIGHT SHOWERS INTO NE FL. WILL
USE ISOLATED TO LOW END SCATTERED POPS THROUGH EARLY THIS EVENING
FOR THIS ACTIVITY...WITH DRY CONDITIONS FOR SE GA. OTHERWISE...A
WARM AND MUGGY NIGHT IS ON TAP...WITH LOWS RANGING FROM THE UPPER 60S
INLAND...TO THE LOWER/MID 70S COAST. MOISTURE WILL CONTINUE TO
GRADUALLY INCREASE FRIDAY...WITH ANOTHER ROUND OF ISOLATED TO
SCATTERED SHWRS/TSTMS FRIDAY AFTN. HIGHS FRIDAY WILL RANGE FROM THE
MID 80S COAST...TO THE UPPER 80S/LOWER 90S INLAND.
DIURNAL TREND WILL CONTINUE INTO THE WEEKEND AS SFC RIDGE REMAINS
SITUATED OVER THE MID ATLANTIC...WITH BEST CHANCES FOR CONVECTION
BEING OVER SOUTHERN ZONES EACH AFTERNOON AND OVER THE COASTAL
WATERS OVERNIGHT. WINDS WILL REMAIN BREEZY SATURDAY BETWEEN 10 TO
15 KT GUSTING ONSHORE AROUND 20 KT ALONG THE COAST. SFC HIGH WILL
FINALLY BEGIN TO PUSH EASTWARD ON SUNDAY AS NEXT SYSTEM APPROACHES
FROM THE WEST. MAX TEMPS WILL REMAIN NEAR SEASONAL NORMS WITH MINS
BEING SLIGHTLY ABOVE NORMAL AS DEWPOINTS RISE INTO THE WEEKEND.
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER TROUGH OVER THE EASTERN CONUS AND ASSOCIATED COLD FRONT WILL
BEGIN TO PUSH INTO THE AREA EARLY NEXT WEEK...INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY. ONSHORE WINDS
WILL SHIFT MORE SOUTHERLY AS FRONT APPROACHES BEFORE SHIFTING BACK
TO EASTERLY ON WEDNESDAY. DIURNAL CONVECTION CAN BE EXPECTED ON
WEDNESDAY/THURSDAY BEHIND THE FRONT WHICH WILL FORM ALONG THE SEA
BREEZE AS IT PROGRESSES INLAND DURING THE AFTERNOON AND EVENING.
LITTLE CHANGE IN TEMPERATURES IS EXPECTED WITH FRONTAL PASSAGE
WITH MID 80S AT THE BEACHES TO LOWER 90S INLAND AND MINS IN THE
UPPER 60S/LOWER 70S.
&&
.AVIATION...
VFR CUMULUS WILL PREVAIL INTO THIS EVENING...WITH ISOLATED TO
SCATTERED SHOWER ACTIVITY REMAINING MAINLY SOUTH OF THE TERMINALS.
AFTER FEW CLOUDS LATER THIS EVENING INTO THE OVERNIGHT...SCATTERED
TO BROKEN STRATOCUMULUS WILL LIKELY FORM AS LOW LEVEL MOISTURE
POOLS. MODELS DIFFER ON HOW THICK THE DECK WILL BE...SO WILL USE
SCATTERED CLOUDS AT 2000-2500 FEET FOR NOW. ANY LOW CLOUDS THAT DO
FORM WILL THIN OUT BY LATE MORNING...WITH SCATTERED VFR CUMULUS IN
THE AFTN. SHOWER ACTIVITY FRIDAY AFTN WILL BE ISOLATED TO SCATTERED
SO WILL NOT INCLUDE MENTION. EAST WINDS 12-15 KT WITH GUSTS TO 22 KT
THROUGH THIS AFTN WILL DIMINISH THIS EVENING. ANOTHER ROUND OF BREEZY
CONDITIONS CAN BE EXPECTED FRIDAY AFTN.
&&
.MARINE...
CONDITIONS CONTINUE TO NEAR SCEC CRITERIA OFFSHORE THIS AFTN. THE
INCREASING TREND WILL CONTINUE...WITH SEAS REACHING AROUND 7 FEET BY
THE OVERNIGHT. THUS...WILL CONTINUE WITH THE SCA FOR THE OFFSHORE
WATERS BEGINNING LATE THIS EVENING...LINGERING THROUGH EARLY SATURDAY.
WILL USE SCEC NEARSHORE AS SEAS WILL LIKELY TOUCH 6 FEET AROUND THE
20 NM POST. WINDS/SEAS WILL SLOWLY SUBSIDE FOR THE LAST HALF OF THE
WEEKEND INTO EARLY NEXT WEEK.
RIP CURRENTS: MODERATE RISK THROUGH TONIGHT. MODERATE TO HIGH RISK
FRIDAY AND SATURDAY AS SURF INCREASES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 90 67 90 / 10 10 0 20
SSI 73 83 73 83 / 10 10 10 10
JAX 70 86 69 86 / 10 20 20 30
SGJ 73 84 75 84 / 10 20 30 30
GNV 67 89 68 88 / 20 30 30 50
OCF 69 90 70 89 / 20 40 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 AM EDT
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
ALLEN/GUILLET/WALKERHazardous weather outlook, May 30, 3:04 AM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EDT THU MAY 30 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-311000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
404 AM EDT THU MAY 30 2013
...ELEVATED RISK OF RIP CURRENTS THROUGH THE WEEKEND...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A MODERATE RISK OF RIP CURRENTS CONTINUES DUE TO PERSISTENT ONSHORE
WINDS. PLEASE REFER TO THE SURF ZONE FORECAST FOR FURTHER DETAILS.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OFFSHORE
TONIGHT AS WINDS AND SEAS INCREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A PROLONGED PERIOD OF ONSHORE WINDS WILL CREATE AN ELEVATED RISK OF
RIP CURRENTS THROUGH THE WEEKEND. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED OFFSHORE FRIDAY AND SATURDAY.
A COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK BRINGING AN
INCREASE IN SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ
Rip Current, Nassau
- When
- May 30, 4:00 PM EST
- Where
- Nassau forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
The media reported a drowning about 1 mile or less from the St. Mary River inlet. The cause of drowning death was either due to tidal currents or rip currents.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
- Tornado and Flash Flooding in Kansas, May 30 to 31, 2013$100,000 · EF0 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481114.